MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 407847
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of a leak could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The ultimum hemostasis introducer sheath instructions for use (ifu) states damage to the valve assembly may occur if the inner catheter is withdrawn rapidly.The ultimum hemostasis introducer sheath instructions for use (ifu) instructs the user to insert the dilator into hemostasis valve and then follow normal accepted practice for vessel puncture, guidewire insertion, vessel dilator and hemostasis introducer use.The ultimum hemostasis introducer sheath ifu cautions the user to withdraw components slowly (withdraw the needle slowly from the dilator and withdraw the dilator slowly from the sheath) to minimize the vacuum created during withdrawal.All air should be aspirated slowly from the sheath using a syringe attached to one of the side ports of the three-way stopcock.Also the dilator, sheath, and catheter should be frequently flushed with saline to minimize the potential for air emboli.The ultimum hemostasis introducer sheath instruction for use (ifu) states that the user should advance the dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.
 
Event or Problem Description
When the dilator was withdrawn from the sheath while inside the patient, arterial blood hemorrhaged out.There was no stop mechanism as expected on the device.As treatment, the sheath was removed and manual pressure was held.Patient's information (e.G.Age, weight, gender, ethnicity, race, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.

Brand Name
ULTIMUM HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7985296
Report Number3005334138-2018-00366
Device Sequence Number13879874
Product Code DYB
UDI-Device Identifier05414734008969
UDI-Public05414734008969
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K001346
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number407847
Device Catalogue Number407847
Device Lot Number6542475
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2018
Initial Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;